Browse

You are looking at 1 - 2 of 2 items for :

  • Hyperthyroidism x
Clear All
Open access

Daramjav Narantsatsral, Takagi Junko, Iwayama Hideyuki, Inukai Daisuke, Takama Hiroyuki, Nomura Yuka, Hirase Syo, Morita Hiroyuki, Otake Kazuo, Ogawa Tetsuya and Takami Akiyoshi

Summary

Dupilumab an inhibitor of the interleukin (IL)-4R-alpha subunit is used for the treatment of allergic diseases. The patient was a 49-year-old man who received dupilumab for the treatment of severe atopic dermatitis. He presented hyperthyroidism with elevated thyroglobulin and anti-thyroid antibody negativity at 4 months after the initiation of therapy. On scintigraphy, the thyroid radioiodine uptake was low. Ultrasonography showed a diffuse hypoechoic area in the thyroid gland. A pathological study revealed lymphocytic infiltration. The administration of dupilumab was continued because of his atopic dermatitis that showed an excellent response. The patient`s hyperthyroidism changed to hypothyroidism 3 weeks later. Six months later his thyroid function normalized without any treatment. We herein describe the case of a patient with atopic dermatitis who developed painless thyroiditis under treatment with dupilumab. To the best of our knowledge, this is the first report of this event in the literature.

Learning points:

  • Dupilumab, a fully human monoclonal antibody that blocks interleukin-4 and interleukin-13, has been shown to be effective in the treatment atopic dermatitis and asthma with eosinophilia.
  • Painless thyroiditis is characterized by transient hyperthyroidism and hypothyroidism and recovery without anti-thyroid treatment.
  • This is the first report of painless thyroiditis as an adverse effect of dupilumab, although conjunctivitis and nasopharyngitis are the main adverse effects of dupilumab.
Open access

Senhong Lee, Aparna Morgan, Sonali Shah and Peter R Ebeling

Summary

We report a case of a 67-year-old man with type 2 diabetes presented with diabetic ketoacidosis, two weeks after his first dose of nivolumab therapy for non–small-cell lung carcinoma. He was started on empagliflozin two days prior in the setting of hyperglycaemia after the initiation of nivolumab therapy. Laboratory evaluation revealed an undetectable C-peptide and a positive anti-glutamic acid decarboxylase (GAD) antibody. He was treated with intravenous fluids and insulin infusion and was subsequently transitioned to subcutaneous insulin and discharged home. He subsequently has developed likely autoimmune thyroiditis and autoimmune encephalitis.

Learning points:

  • Glycemic surveillance in patients receiving immune checkpoint inhibitors is recommended.
  • Early glycemic surveillance after commencement of anti-programmed cell death-1 (PD-1) inhibitors may be indicated in selected populations, including patients with underlying type 2 diabetes mellitus and positive anti-glutamic acid decarboxylase (GAD) antibody.
  • Sodium-glucose co transporter-2 (SGLT2) inhibitors should be used with caution in patients on immunotherapy.